Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 74, NWS Omaha, NE

May 21, 2011Butler County, Colfax County, Platte County, Nebraska

NWS Omaha, NE issued this severe thunderstorm warning at May 21, 2011, 5:27 PM CDT for Butler County, Colfax County, Platte County, Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 21, 2011, 5:27 PM CDT (22:27 UTC)
Expired
May 21, 2011, 6:15 PM CDT
In force
48 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

Counties Butler County, NE, Colfax County, NE, Platte County, NE

The radar

The Omaha radar (KOAX), 73 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 21, 5:49 PM CDTHAIL 1David City, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 21, 2:25 PM CDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 10.5 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2011-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1247 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2011-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1247 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
607 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
-0.1
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

494 
WUUS53 KOAX 212227
SVROAX
NEC023-037-141-212315-
/O.NEW.KOAX.SV.W.0074.110521T2227Z-110521T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
527 PM CDT SAT MAY 21 2011

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN BUTLER COUNTY IN EAST CENTRAL NEBRASKA...
  SOUTHWESTERN COLFAX COUNTY IN NORTHEAST NEBRASKA...
  SOUTHEASTERN PLATTE COUNTY IN NORTHEAST NEBRASKA...

* UNTIL 615 PM CDT

* AT 524 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR RISING CITY...OR 17 MILES SOUTH OF          
  COLUMBUS...AND MOVING NORTH AT 15 MPH.  THIS STORM HAS PRODUCED    
  QUARTER TO GOLF BALL SIZE HAIL IN THE SURPRISE AND RISING CITY     
  AREA.

* LOCATIONS IMPACTED INCLUDE...
  DAVID CITY...BELLWOOD...OCTAVIA AND RICHLAND.

THE WARNED AREA INCLUDES HIGHWAY 92 IN NEBRASKA BETWEEN MILE MARKERS
409 AND 419.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE MAIN THREAT IS HAIL THE SIZE OF GOLF BALLS OR LARGER. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME
OR BUSINESS. SEVERE THUNDERSTORMS CAN ALSO PRODUCE DAMAGING WIND IN
EXCESS OF 60 MILES PER HOUR...DEADLY LIGHTNING AND VERY HEAVY RAIN.

&&

LAT...LON 4139 9735 4152 9729 4154 9709 4132 9704
      4111 9719 4113 9737
TIME...MOT...LOC 2227Z 186DEG 13KT 4120 9730
WIND...HAIL <50MPH 1.75IN

$$

CHERMOK
4 follow-up statements
584 
WWUS53 KOAX 212238
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
538 PM CDT SAT MAY 21 2011

NEC023-037-141-212315-
/O.CON.KOAX.SV.W.0074.000000T0000Z-110521T2315Z/
BUTLER NE-COLFAX NE-PLATTE NE-
538 PM CDT SAT MAY 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PLATTE...SOUTHWESTERN COLFAX AND NORTHWESTERN BUTLER COUNTIES UNTIL
615 PM CDT...

AT 533 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL.  THIS STORM WAS LOCATED NEAR RISING CITY...OR 17 MILES SOUTH OF
COLUMBUS...MOVING NORTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  DAVID CITY...BELLWOOD...RICHLAND AND OCTAVIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4116 9716 4117 9736 4139 9735 4152 9729
      4154 9709 4132 9704
TIME...MOT...LOC 2238Z 191DEG 9KT 4121 9729
WIND...HAIL <50MPH 1.75IN

$$

CHERMOK
811 
WWUS53 KOAX 212249
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
549 PM CDT SAT MAY 21 2011

NEC023-037-141-212315-
/O.CON.KOAX.SV.W.0074.000000T0000Z-110521T2315Z/
BUTLER NE-COLFAX NE-PLATTE NE-
549 PM CDT SAT MAY 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
PLATTE...SOUTHWESTERN COLFAX AND NORTHWESTERN BUTLER COUNTIES UNTIL
615 PM CDT...

AT 548 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL.  THIS STORM WAS LOCATED NEAR DAVID CITY...OR 14 MILES SOUTHEAST
OF COLUMBUS...MOVING NORTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  DAVID CITY...BELLWOOD...OCTAVIA AND RICHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4121 9714 4124 9733 4139 9735 4152 9729
      4154 9709 4132 9704
TIME...MOT...LOC 2249Z 216DEG 17KT 4127 9720
WIND...HAIL <50MPH 1.75IN

$$

CHERMOK
321 
WWUS53 KOAX 212257
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
557 PM CDT SAT MAY 21 2011

NEC141-212306-
/O.CAN.KOAX.SV.W.0074.000000T0000Z-110521T2315Z/
PLATTE NE-
557 PM CDT SAT MAY 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PLATTE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA.  HOWEVER...A SEVERE THUNDERSTORM WARNING REMAINS IN 
EFFECT FOR EASTERN PLATTE COUNTY UNTIL 645 PM FOR A STORM THAT WAS 
JUST NORTHEAST OF COLUMBUS.

LAT...LON 4124 9712 4126 9729 4137 9726 4148 9720
      4154 9709 4132 9704
TIME...MOT...LOC 2256Z 216DEG 17KT 4130 9717

$$

NEC023-037-212315-
/O.CON.KOAX.SV.W.0074.000000T0000Z-110521T2315Z/
BUTLER NE-COLFAX NE-
557 PM CDT SAT MAY 21 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
COLFAX AND NORTH CENTRAL BUTLER COUNTIES UNTIL 615 PM CDT...

AT 552 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL.  THIS STORM WAS LOCATED NEAR DAVID CITY...OR 14 MILES SOUTHEAST
OF COLUMBUS...MOVING NORTHEAST AT 20 MPH.  QUARTER SIZE HAIL WAS 
REPORTED IN DAVID CITY AROUND 555 PM.

LOCATIONS IMPACTED INCLUDE...
  BELLWOOD...OCTAVIA AND RICHLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 4124 9712 4126 9729 4137 9726 4148 9720
      4154 9709 4132 9704
TIME...MOT...LOC 2256Z 216DEG 17KT 4130 9717
WIND...HAIL <50MPH 1.00IN

$$

CHERMOK
994 
WWUS53 KOAX 212315
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
615 PM CDT SAT MAY 21 2011

NEC023-037-212325-
/O.EXP.KOAX.SV.W.0074.000000T0000Z-110521T2315Z/
BUTLER NE-COLFAX NE-
615 PM CDT SAT MAY 21 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN COLFAX AND NORTH
CENTRAL BUTLER COUNTIES HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...NICKEL SIZE HAIL IS STILL POSSIBLE IN SCHUYLER THROUGH 630 
PM.

LAT...LON 4124 9712 4126 9729 4137 9726 4148 9720
      4154 9709 4132 9704
TIME...MOT...LOC 2315Z 216DEG 17KT 4137 9710

$$

CHERMOK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 2:12 PM CDT, 3 hours 15 minutes earlier.

Area forecast discussion, May 21, 2:12 PM CDT, 3 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
212 PM CDT SAT MAY 21 2011

.DISCUSSION...

MAIN CONCERN IN THE SHORT TERM IS POTENTIAL FOR STRONG TO SEVERE
THUNDERSTORMS...ESPECIALLY THROUGH THE EARLY EVENING HOURS.

LATEST WATER VAPOR IMAGERY SHOWED A CLOSED MID TROPOSPHERIC LOW
SPINNING OVER WESTERN SOUTH DAKOTA. SEVERAL IMPULSES WERE ROTATING
AROUND THE MAIN LOW. SURFACE ANALYSIS EARLY THIS AFTERNOON SHOWED A
FAIRLY COMPLEX PATTERN. A 996 LOW PRESSURE CENTER WAS OVER EXTREME
SOUTHWEST NORTH DAKOTA WITH AN OCCLUDED FRONT CURVING EAST AND THEN
SOUTH OF THE LOW INTO ANOTHER LOW OVER WESTERN KANSAS. DEWPOINTS IN
THE LOCAL AREA WERE MOSTLY IN THE 50S TO LOWER 60S...WITH SOME DRIER
AIR LOCATED TO THE WEST IN CENTRAL NEBRASKA. 12Z OAX SOUNDING SHOWED
A FAIRLY STEEP MID LEVEL LAPSE RATE. LAPS DATA SHOWED VERY LITTLE
CONVECTIVE INHIBITION WITH 500 METER MIXED LAYER CAPE VALUES MOSTLY
FROM 1500 TO 2200 J/KG. EXPECT SCATTERED STORMS TO INITIATE OVER OUR
AREA AND THEN TRACK EAST OR NORTHEAST OUT OF OUR AREA. SOME SEVERE
STORMS ARE EXPECTED...WITH LARGE HAIL THE MAIN RISK.

OTHERWISE...EXPECT COVERAGE OF PRECIPITATION TO DECREASE AFTER 1 AM
TONIGHT AND ONLY HAVE LOW POPS FOR PARTS OF THE AREA. SLIGHTLY DRIER
AIR SHOULD WORK INTO THE AREA OVERNIGHT AS WINDS TURN TO SOUTHWEST.
HAVE LOWS MOSTLY IN THE MID AND UPPER 50S...WITH SOME LOWER 50S WEST
OF HIGHWAY 81.

SUNDAY...500 MB LOW SHOULD TRACK FROM SOUTH DAKOTA INTO MINNESOTA
AND IT APPEARS OUR AREA WILL NOT BE QUITE AS ACTIVE. LAPSE RATES DO
NOT LOOK AS STEEP AND 850 MB DEWPOINTS SHOULD GENERALLY BE LOWER.
DID HOLD ONTO A SLIGHT CHANCE OF THUNDERSTORMS MAINLY IN THE
AFTERNOON...ALTHOUGH RAIN CHANCES SHOULD BE HIGHER TO OUR NORTH...
EAST AND SOUTH.

REALLY DID NOT MAKE MANY CHANGES FARTHER OUT...SINCE PREVIOUS GRIDS
LOOKED GOOD. GFS SEEMED TO BE THE ODD MODEL OUT IN REGARDS TO THE
CHANCE FOR SHOWERS AND THUNDERSTORMS FROM MONDAY NIGHT THROUGH
WEDNESDAY. IN GENERAL...WENT CLOSER TO THE WETTER SOLUTION SUGGESTED
BY THE 00Z ECMWF. DID ADJUST RAIN CHANCES A BIT FOR WEDNESDAY
NIGHT...SINCE SYSTEM APPEARS SLOWER THAN PREVIOUS RUNS. CONFIDENCE
ON DETAILS BEYOND WEDNESDAY IS NOT VERY HIGH...WITH DIVERGING MODEL
SOLUTIONS. 00Z ECMWF HAD A MUCH STRONG 500 MB RIDGE OVER THE ROCKIES
COMPARED TO THE 12Z GFS.

&&

.AVIATION...

TAF SITES KOFK/KOMA/KLNK

18Z TAFS

TIGHTLY WOUND UPPER LOW VERY EVIDENT ACROSS CENTRAL NEBRASKA THIS
AFTERNOON.  THIS SYSTEM WILL CONTINUE TO PUSH MAINLY MID LEVEL
CLOUDS AND LIGHT SHOWER ACTIVITY INTO THE KOFK REGION THROUGH 21Z.
AFTER 21Z LOOK FOR CB DEVELOPMENT EVENTUALLY EVOLVING INTO
THUNDERSTORMS.  ALL THREE TAF SITES WILL LIKELY HAVE THUNDERSTORMS
IN VICINITY BETWEEN 21Z AND 02Z PRODUCING ISOLATED MVFR AND IFR
CONDITIONS.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

DISCUSSION...MILLER
AVIATION...MEYER
Hazardous weather outlook, May 21, 4:35 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
435 PM CDT SAT MAY 21 2011

IAZ043-055-056-069-080-091-NEZ011-012-015>018-030>034-042>045-
050>053-065-066-088>090-092-221100-
ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-GAGE-
HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-MONONA IA-
MONTGOMERY IA-PAGE IA-PAWNEE-PIERCE-PLATTE-POTTAWATTAMIE IA-SARPY-
SAUNDERS-SEWARD-SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
435 PM CDT SAT MAY 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SUNDAY

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA THIS EVENING. THE MAIN HAZARD APPEARS
TO BE LARGE HAIL. STORMS SHOULD DECREASE IN COVERAGE BEFORE
MIDNIGHT.

THERE IS ALSO A CHANCE OF THUNDERSTORMS FOR PARTS OF THE AREA
SUNDAY...BUT SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR PARTS OF SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA SUNDAY EVENING.

AN UNSETTLED WEATHER PATTERN IS EXPECTED TO BE IN PLACE FROM
MONDAY AFTERNOON THROUGH WEDNESDAY. LOCALLY HEAVY RAIN IS POSSIBLE
MAINLY OVER SOUTHEAST NEBRASKA. LATER OUTLOOKS WILL ADDRESS THE
POTENTIAL FOR SEVERE STORMS FROM MONDAY THROUGH WEDNESDAY...BUT
THE SEVERE THREAT IS HIGHER SOUTH OF THE LOCAL AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...BUT SHOULD NOT BE
NEEDED OVERNIGHT OR SUNDAY.

IAZ079-090-NEZ067-068-078-091-093-221100-
CASS-FREMONT IA-MILLS IA-NEMAHA-OTOE-RICHARDSON-SALINE-
435 PM CDT SAT MAY 21 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND SUNDAY

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR PORTIONS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA THIS EVENING. THE MAIN HAZARD APPEARS
TO BE LARGE HAIL. STORMS SHOULD DECREASE IN COVERAGE BEFORE
MIDNIGHT.

THERE IS ALSO A CHANCE OF THUNDERSTORMS FOR PARTS OF THE AREA ON
SUNDAY...BUT THE SEVERE STORMS ARE NOT EXPECTED AT THIS TIME.

MODERATE FLOODING IS OCCURRING ALONG THE MISSOURI RIVER FROM AROUND
BROWNVILLE DOWNSTREAM THROUGH RULO. MINOR FLOODING OF THE MISSOURI
RIVER WILL CONTINUE FROM AROUND PLATTSMOUTH TO NORTH OF BROWNVILLE.
FLOODING IS ALSO OCCURRING IN PARTS OF SALINE COUNTY FROM THE BIG
BLUE RIVER AND TURKEY CREEK.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH SATURDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS FOR PARTS OF SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA SUNDAY EVENING.

AN UNSETTLED WEATHER PATTERN IS EXPECTED TO BE IN PLACE FROM
MONDAY AFTERNOON THROUGH WEDNESDAY. LOCALLY HEAVY RAIN IS POSSIBLE
MAINLY ACROSS SOUTHEAST NEBRASKA. LATER OUTLOOKS WILL ADDRESS THE
POTENTIAL FOR SEVERE STORMS FROM MONDAY THROUGH WEDNESDAY.

FLOODING SHOULD CONTINUE ALONG THE MISSOURI RIVER FROM PLATTSMOUTH
DOWNSTREAM TO RULO. FLOODING IS GENERALLY EXPECTED TO DECREASE
THROUGH MONDAY IN SALINE COUNTY. IF ANY ADDITIONAL RAINFALL OCCURS...
CURRENT FLOODING COULD INCREASE IN COVERAGE AND INTENSITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING...BUT SHOULD NOT BE
NEEDED OVERNIGHT OR SUNDAY.

MILLER

In the hours before

Local storm report, May 21, 3:29 PM CDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
329 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     FUNNEL CLOUD     2 N ROGERS              41.49N 96.92W
05/21/2011                   COLFAX             NE   LAW ENFORCEMENT

            NUMEROUS REPORTS OF A FUNNEL CLOUD. WAS VISIBLE FROM MANY
            DIRECTIONS FROM MANY MILES AWAY. POSSIBLE TOUCHDOWN BUT
            NOT CONFIRMED AT THIS TIME.

&&

JMEYER
Local storm report, May 21, 4:45 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
445 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0325 PM     FLOOD            PLATTSMOUTH             41.01N 95.89W
05/21/2011                   CASS               NE   LAW ENFORCEMENT

            ABOUT 2 INCHES OF WATER REPORTED TO BE ON DOCK ROAD EAST
            OF PLATTSMOUTH NEAR THE BOAT DOCK.

&&
THIS IS DUE TO HIGH WATER FROM THE MISSOURI RIVER.

MILLER
Local storm report, May 21, 5:19 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
519 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0517 PM     HAIL             HUMBOLDT                40.17N 95.94W
05/21/2011  E0.75 INCH       RICHARDSON         NE   TRAINED SPOTTER

&&

MILLER
Special weather statement, May 21, 5:24 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
524 PM CDT SAT MAY 21 2011

NEZ091-093-212315-
NEMAHA NE-RICHARDSON NE-
524 PM CDT SAT MAY 21 2011

...SPECIAL WEATHER STATEMENT FOR RICHARDSON AND EASTERN NEMAHA
COUNTIES UNTIL 615 PM CDT...

AT 519 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM 7 MILES NORTHEAST OF BERN...OR 17 MILES WEST OF
FALLS CITY...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM. OTHER
STORMS ARE LOCATED IN KANSAS AND TRACKING NORTHEAST TOWARD OTHER
PARTS OF RICHARDSON COUNTY. THESE STORMS COULD ALSO PRODUCE HAIL.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HUMBOLDT...
  VERDON...
  STELLA...
  SHUBERT...
  PERU...
  THE HIGHWAY 75 AND 8 JUNCTION...
  DAWSON...
  SALEM...
  7 MILES SOUTH OF AUBURN...
  BARADA...
  INDIAN CAVE STATE PARK...
  NEMAHA...
  BROWNVILLE STATE RECREATION AREA...
  BROWNVILLE...

MILLER
Local storm report, May 21, 5:25 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
525 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 PM     HAIL             3 W RISING CITY         41.20N 97.35W
05/21/2011  E1.00 INCH       BUTLER             NE   LAW ENFORCEMENT

&&

JMEYER
Local storm report, May 21, 5:27 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
527 PM CDT SAT MAY 21 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     HAIL             2 W SURPRISE            41.10N 97.35W
05/21/2011  E1.75 INCH       BUTLER             NE   CO-OP OBSERVER

&&

JMEYER

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:41 PM CDTFlash Flood WarningOAXBoone5 hr
May 21, 2:23 AM CDTRiver Flood WarningOAXSaline32 hr
May 21, 2:20 PM CDTSevere Thunderstorm WarningOAXButler, Colfax, Dodge, Saunders40 min
May 21, 2:34 PM CDTTornado WarningOAXButler, Colfax, Dodge, Saunders17 min
May 21, 2:56 PM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Thurston25 min
May 21, 4:55 PM CDTSevere Thunderstorm WarningOAXButler35 min
May 21, 5:03 PM CDTSevere Thunderstorm WarningOAXKnox27 min
May 21, 5:21 PM CDTSevere Thunderstorm WarningOAXBurt, Cuming, Dodge39 min
May 21, 5:54 PM CDTSevere Thunderstorm WarningOAXColfax, Platte, Stanton51 min
May 21, 6:04 PM CDTSevere Thunderstorm WarningOAXButler26 min
May 21, 6:20 PM CDTSevere Thunderstorm WarningOAXCuming, Thurston40 min
May 21, 6:21 PM CDTSevere Thunderstorm WarningOAXNemaha24 min
May 21, 6:26 PM CDTSevere Thunderstorm WarningOAXMadison, Platte, Stanton49 min
May 21, 6:31 PM CDTTornado WarningOAXButler29 min
May 21, 6:44 PM CDTSevere Thunderstorm WarningOAXCedar, Wayne33 min
May 21, 6:45 PM CDTSevere Thunderstorm WarningOAXCuming, Stanton, Wayne45 min
May 21, 6:50 PM CDTSevere Thunderstorm WarningOAXCass, Sarpy40 min
May 21, 6:51 PM CDTTornado WarningOAXButler, Saunders24 min
May 21, 6:57 PM CDTFlash Flood WarningOAXButler2 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.